MAUDE Adverse Event Report: CARDINAL HEALTH 1614G LTX CATH 5CC 2-WAY 14FR; CATHETER, UROLOGICAL

CARDINAL HEALTH 1614G LTX CATH 5CC 2-WAY 14FR; CATHETER, UROLOGICAL
Model Number 1614
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: the product was used for a gynecologic operation.When attempting to remove the device from the patient¿s body after the operation, a syringe was used, however, it failed to drain the sterilized water from the balloon left in the body.The inflation lumen was cut off, however, it also did not resolve the issue.The product was finally removed from the patient's body with the use of a wire.It took 45 minutes for this whole removal procedure after the operation itself.There was no patient injury.
 
Additional Manufacturer Narrative
This batch was manufactured as per defined device master record and this batch was released meeting all the acceptance criteria.The product sample was received for evaluation.Based on complaint description, the reported condition was found to be non-deflation.The sample received was already cut into 2 parts consisting of funnel part and shaft part.The sample was physically inspected.The sample could not be inflated through the inflation valve since it was already cut.Thus, a syringe needle was used to inflate the balloon through the inflation lumen.The balloon can be inflated normally, and no blockage was found.The balloon was also deflated by removing the syringe needle from the inflation lumen.The balloon can be deflated normally without any obstruction.Thus, the reported condition could not be replicated.This batch was manufactured as per defined device master record and this batch was released meeting all the acceptance criteria.The sample received was already cut into 2 pieces therefore the physical investigation could not replicate the reported condition.A corrective/preventative action (capa) escalation is not required as the the risk was at a reduced level.A quality alert will be issued to raise awareness on this type of complaint.

Brand Name
1614G LTX CATH 5CC 2-WAY 14FR
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CARDINAL HEALTH
777 west street, mansfield, ma
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
mediquip sdn.bhd. padang lati,
kangar, perlis
MY  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17898552
Report Number9611712-2023-00137
Device Sequence Number3453936
Product Code KOD
UDI-Device Identifier10884521016224
UDI-Public10884521016224
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1614
Device Catalogue Number1614
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown